Looking For Feedback On Avodart And Situation.

Avacado

Established Member
My Regimen
Reaction score
30
I posted this same inquiry in the general forum, should have posted here.

I've been on Avodart for like 15 years and stopped for 3 months (mar - may) of this year cuz the supplier couldn't ship. During that time my hair was fine, looked half way decent at the end of May. But I started Avodart again in June and WTF my hair is getting destroyed. It has been a dramatic decline visually in just this past month. There is no way stopping for 3 months and re-starting could cause this, Avo stays in your system for like 6 months.

I have never experienced such a dramatic decline so quickly before in my life, expecially after things were looking good in May.

Anyone experience anything like this or have recommendations? I"m debating stopping Avodart again, but i've been on it for 15 years, seems like a desperate move.
 

Anatoly

Established Member
My Regimen
Reaction score
13
You seem to know the answer: the issue is not about dutasteride's half-life, it's about your individual case. Some can take a capsule per week and see regrowth, others take it daily only to slow down the disease. The time when you restarted avodart just coincided with the shedding phase due to its earlier discontinuation - timing fits well.
 

Avacado

Established Member
My Regimen
Reaction score
30
You seem to know the answer: the issue is not about dutasteride's half-life, it's about your individual case. Some can take a capsule per week and see regrowth, others take it daily only to slow down the disease. The time when you restarted avodart just coincided with the shedding phase due to its earlier discontinuation - timing fits well.
Thanks for the response. So you think it's more likely due to the discontinuation? Having this accelerated loss exactly 4 weeks into the restart is awfully suspicious. Feels like it could be either one. I swear I can just stare at it in the mirror and see it getting worse.
 

Upnadam10

Established Member
My Regimen
Reaction score
14
Dutasteride for 15 yrs? Great to find someone on it it for that long. Has it maintained your hair l? Any regrowth in the beginning? Did you try finasteride before? Would love to hear more about your experience
 

newdutuser10

Established Member
My Regimen
Reaction score
63
Thanks for the response. So you think it's more likely due to the discontinuation? Having this accelerated loss exactly 4 weeks into the restart is awfully suspicious. Feels like it could be either one. I swear I can just stare at it in the mirror and see it getting worse.


You are shedding.
 

Avacado

Established Member
My Regimen
Reaction score
30
Dutasteride for 15 yrs? Great to find someone on it it for that long. Has it maintained your hair l? Any regrowth in the beginning? Did you try finasteride before? Would love to hear more about your experience
It might be longer, I think I started in 2003, so maybe 16/17 years now. I never tried Finasteride, I went straight to Avodart as I was incredibly nervous at the time. Kinda wish I tried propecia, probably wasn't smart to go straight to Avodart. I was pretty much a NW1 when I started, but I was defn. losing my hair in a diffuse style loss.

My regimen now is pretty strong, daily Avodart, RU, Nizoral, Minoxidil. I've always continually loss, my hair has never been stable, but I guess if you saw me now I still have full coverage, just thinning all over, like diffuse. I think things have helped along the way, for example when I added RU that gave me a bump for a bit. Adding Flutatimide back in '09 gave me a temporary bump. In short, over time, I am continuing to lose, but I guess my hair isn't too bad considering I've been on treatments for so long. For me, my biggest pain point is right in the front. Just can't stop that.
 

gman3

Member
My Regimen
Reaction score
5
I started Dutasteride almost a year ago. At first I had a major shed before it finally slowed down. My shedding dramatically reduced after a few months, around the time that I started getting gyno. After noticing gyno, I stopped finasteride and duta for a single month and all hell broke lose. I receded at least a quarter inch in that time and had unbearable shedding and itching. Now back on finasteride and lower does Duta and experiencing major sheds again.
 

Upnadam10

Established Member
My Regimen
Reaction score
14
I started Dutasteride almost a year ago. At first I had a major shed before it finally slowed down. My shedding dramatically reduced after a few months, around the time that I started getting gyno. After noticing gyno, I stopped finasteride and duta for a single month and all hell broke lose. I receded at least a quarter inch in that time and had unbearable shedding and itching. Now back on finasteride and lower does Duta and experiencing major sheds again.
I’m with you brother! Been off everything for a month and things are getting bad
 

Manochoice

Experienced Member
My Regimen
Reaction score
258
I started Dutasteride almost a year ago. At first I had a major shed before it finally slowed down. My shedding dramatically reduced after a few months, around the time that I started getting gyno. After noticing gyno, I stopped finasteride and duta for a single month and all hell broke lose. I receded at least a quarter inch in that time and had unbearable shedding and itching. Now back on finasteride and lower does Duta and experiencing major sheds again.
How long have u been on fina and why did u add duta to finam
 

ajax

Established Member
Reaction score
32
I stopped dutasteride for the last 4 months and my head shed like f*** about a month ago. It's just hair cycles, it'll grow back if you stick with it... You just messed up your cycles by dropping it for so long.
 

jazz1

Senior Member
Reaction score
185
I agree your shedding, ride out the shed.
 

ForeverLacey

Member
My Regimen
Reaction score
25
You triggered a telogen effluvium. You can expect at least another 2 to 4 months of shedding before your hair loss stabilizes and regrowth starts should you continue to use Dutasteride. If you quit, you can expect to see the shedding continue until it's reached it's natural pattern of loss. Good luck and hope you recover.
 

Avacado

Established Member
My Regimen
Reaction score
30
Group, just giving an update here since my original post about 2.5 weeks ago. It's still getting worse in the front, big time. I have to admit the affects have been shocking and it is like consuming all of my thoughts and I'm taking constant pictures, although I have no idea why. It's crazy to think a month could do this much damage.

I'm really hoping that it's a shed ( to me shed is defined as temporary loss, not baldness and will stabilize ) or a self inflicted telogen effluvium as the other poster said due to my being off Avodart for 3 months.

What scares me the most is IF this is due to running out of Avodart for 3 months, how come the other products in my regimen have not helped stabilize? I am on an incredibly potent regimen that very few people are on. This very will could be the natural progression, but I sure hope not. I have got to find a way to manage how i'm feeling and stop thinking about it, nobody gives a fuk about my hair it really should not control me like this, it was just a very unexpected turn of events.

Here's my current daily regimen, praying things stabilize and return to what I had a month ago.

Avodart
10% Minoxidil
Topical RU
Topical Oh-Flut
Nizoral (3x a week)
 

gman3

Member
My Regimen
Reaction score
5
How long have u been on fina and why did u add duta to finam

I was on finasteride for maybe 1.5 years (started at 18). I have a relatively aggressive family history of balding. It definitely slowed down my hairline recession slightly but didn't stop it fully. I added dutasteride to potentially get better results, and didn't stop finasteride to hopefully prevent a major shed. I believe dutasteride was working when I was on it, but the side effects were too much. I'm on finasteride daily now and still experiencing sides. However, once I quit duta and fina before, my sides went away after a month or two.
 

Einstein

Established Member
Reaction score
8
All your treatments fought your hair loss from different angles. Stopping one of the effective treatments means whatever gains you made from that angle you will lose.

No doubt your shed is due to stopping dutasteride. Just goes to show how well it has worked for you prior to stopping. You should have at least front loaded when you got back on.

Reality is sometimes we’re able to bounce back and sometimes we can’t. Whatever you do don’t stop again and don’t stop your other treatments. Your shedding will most likely stop and you’ll see some thickening, but likely not where you were prior to stopping.

But you should have definitely front loaded when you got back on.
 
Top